Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of applied mathematics & informatics
Journal Basic Information
Journal DOI :
The Korean Society of Computational and Applied Mathematics
Editor in Chief :
Cheon-Seoung Ryoo / Hong-Tae Shim
Volume & Issues
Volume 31, Issue 5_6 - Sep 2013
Volume 31, Issue 3_4 - May 2013
Volume 31, Issue 1_2 - Jan 2013
Selecting the target year
ON THE SCHULTZ POLYNOMIAL AND HOSOYA POLYNOMIAL OF CIRCUMCORONENE SERIES OF BENZENOID
Farahani, Mohammad Reza ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 595~608
DOI : 10.14317/jami.2013.595
Let G = (V, E) be a simple connected graph. The sets of vertices and edges of G are denoted by V = V (G) and E = E(G), respectively. In such a simple molecular graph, vertices represent atoms and edges represent bonds. The distance between the vertices
in V (G) of graph G is the number of edges in a shortest path connecting them, we denote by
. In graph theory, we have many invariant polynomials for a graph G. In this paper, we focus on the Schultz polynomial, Modified Schultz polynomial, Hosoya polynomial and their topological indices of a molecular graph circumcoronene series of benzenoid
and specially third member from this family.
is a basic member from the circumcoronene series of benzenoid and its conclusions are base calculations for the Schultz polynomial and Hosoya polynomial of the circumcoronene series of benzenoid
LEGENDRE EXPANSION METHODS FOR THE NUMERICAL SOLUTION OF NONLINEAR 2D FREDHOLM INTEGRAL EQUATIONS OF THE SECOND KIND
Nemati, S. ; Ordokhani, Y. ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 609~621
DOI : 10.14317/jami.2013.609
At present, research on providing new methods to solve nonlinear integral equations for minimizing the error in the numerical calculations is in progress. In this paper, necessary conditions for existence and uniqueness of solution for nonlinear 2D Fredholm integral equations are given. Then, two different numerical solutions are presented for this kind of equations using 2D shifted Legendre polynomials. Moreover, some results concerning the error analysis of the best approximation are obtained. Finally, illustrative examples are included to demonstrate the validity and applicability of the new techniques.
ON THE GENERALIZED EULER POLYNOMIALS OF THE SECOND KIND
Kim, Y.H. ; Jung, H.Y. ; Ryoo, C.S. ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 623~630
DOI : 10.14317/jami.2013.623
In this paper, our aim is finding the term of generalized Eule polynomials. We also obtain some identities and relations involving the Bernoulli numbers, the Euler numbers and the Stirling numbers.
EXISTENCE AND NON-UNIQUENESS OF SOLUTION FOR A MIXED CONVECTION FLOW THROUGH A POROUS MEDIUM
Hammouch, Zakia ; Guedda, Mohamed ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 631~642
DOI : 10.14317/jami.2013.631
In this paper we reconsider the problem of steady mixed convection boundary-layer flow over a vertical flat plate studied in , and . Under favorable assumptions, we prove existence of multiple similarity solutions, we study also their asymptotic behavior. Numerical solutions are carried out using a shooting integration scheme.
COUPLED COMMON FIXED POINT THEOREMS FOR A CONTRACTIVE CONDITION OF RATIONAL TYPE IN ORDERED METRIC SPACES
Chandok, Sumit ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 643~649
DOI : 10.14317/jami.2013.643
The purpose of this paper is to establish some coupled coincidence point theorems for a pair of mappings having a strict mixed g-monotone property satisfying a contractive condition of rational type in the framework of partially ordered metric spaces. Also, we present a result on the existence and uniqueness of coupled common fixed points. The results presented in the paper generalize and extend several well-known results in the literature.
CUBIC s-REGULAR GRAPHS OF ORDER 12p, 36p, 44p, 52p, 66p, 68p AND 76p
Oh, Ju-Mok ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 651~659
DOI : 10.14317/jami.2013.651
A graph is
-regular if its automorphism group acts regularly on the set of its
-arcs. In this paper, the cubic
-regular graphs of order 12p, 36p, 44p, 52p, 66p, 68p and 76p are classified for each
and each prime
. The number of cubic
-regular graphs of order 12p, 36p, 44p, 52p, 66p, 68p and 76p is 4, 3, 7, 8, 1, 4 and 1, respectively. As a partial result, we determine all cubic
-regular graphs of order 70p except for
= 31, 41.
THE ITERATED PROJECTION METHOD FOR INTEGRO-DIFFERENTIAL EQUATIONS WITH CAUCHY KERNEL
Mennouni, Abdelaziz ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 661~667
DOI : 10.14317/jami.2013.661
In this paper we propose the iterated projection method for the approximate solution of an integro-differential equations with Cauchy kernel in
using Legendre polynomials. We prove the convergence of the method. A system of linear equations is to be solved. Numerical examples illustrate the theoretical results.
REMARKS ON NEIGHBORHOODS OF INDEPENDENT SETS AND (a, b, k)-CRITICAL GRAPHS
Zhou, Sizhong ; Sun, Zhiren ; Xu, Lan ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 669~676
DOI : 10.14317/jami.2013.669
be two even integers with
, and let k be a nonnegative integer. Let G be a graph of order
. A graph G is called an (
)-critical graph if after deleting any
vertices of G the remaining graph of G has an [
]-factor. In this paper, it is proved that G is an (
)-critical graph if
for every non-empty independent subset X of V (G), and
. Furthermore, it is shown that the result in this paper is best possible in some sense.
EXPONENTIALLY FITTED INTERPOLATION FORMULAS INVOLVING FIRST AND HIGHER-ORDER DERIVATIVES
Kim, Kyung Joong ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 677~693
DOI : 10.14317/jami.2013.677
We construct exponentially fitted interpolation formulas using the values of the
as well as its derivatives up to the
th order at a finite number of nodes on a closed interval
. The function
is of the form,
are smooth enough to be approximated by polynomials on
. Some properties of the formulas are newly found. The properties are numerically investigated and reexamined by producing some figures.
FINITE ELEMENT MODEL TO STUDY CALCIUM DIFFUSION IN A NEURON CELL INVOLVING JRYR, JSERCA AND JLEAK
Yripathi, Amrita ; Adlakha, Neeru ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 695~709
DOI : 10.14317/jami.2013.695
Calcium is well known role for signal transduction in a neuron cell. Various processes and parameters modulate the intracellular calcium signaling process. A number of experimental and theoretical attempts are reported in the literature for study of calcium signaling in neuron cells. But still the role of various processes, components and parameters involved in calcium signaling is still not well understood. In this paper an attempt has been made to develop two dimensional finite element model to study calcium diffusion in neuron cells. The JRyR, JSERCA and JLeak, the exogenous buffers like EGTA and BAPTA, and diffusion coefficients have been incorporated in the model. Appropriate boundary conditions have been framed. Triangular ring elements have been employed to discretized the region. The effect of these parameters on calcium diffusion has been studied with the help of numerical results.
DEFAULTABLE BOND PRICING USING REGIME SWITCHING INTENSITY MODEL
Goutte, Stephane ; Ngoupeyou, Armand ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 711~732
DOI : 10.14317/jami.2013.711
In this paper, we are interested in finding explicit numerical formulas to evaluate defaultable bonds prices of firms. For this purpose, we use a default intensity whose values depend on the credit rating of these firms. Each credit rating corresponds to a state of the default intensity. Then, this regime switches as soon as one of the credit rating of a firm also changes. Moreover, this regime switching default intensity model allows us to capture well some market features or economics behaviors. Thus, we obtain two explicit different formulas to evaluate the conditional Laplace transform of a regime switching Cox Ingersoll Ross model. One using the property of semi-affine of the model and the other one using analytic approximation. We conclude by giving some numerical illustrations of these formulas and real data estimation results.
FUNCTIONAL ITERATIVE METHODS FOR SOLVING TWO-POINT BOUNDARY VALUE PROBLEMS
Lim, Hyo Jin ; Kim, Kyoum Sun ; Yun, Jae Heon ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 733~745
DOI : 10.14317/jami.2013.733
In this paper, we first propose a new technique of the functional iterative methods VIM (Variational iteration method) and NHPM (New homotopy perturbation method) for solving two-point boundary value problems, and then we compare their numerical results with those of the finite difference method (FDM).
DYNAMICAL BEHAVIOUR OF A DRINKING EPIDEMIC MODEL
Sharma, Swarnali ; Samanta, G.P. ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 747~767
DOI : 10.14317/jami.2013.747
In this paper we have constructed a mathematical model of alcohol abuse which consists of four compartments corresponding to four population classes, namely, moderate and occasional drinkers, heavy drinkers, drinkers in treatment and temporarily recovered class. Basic reproduction number
has been determined and sensitivity analysis of
(the transmission coefficient from moderate and occasional drinker to heavy drinker) is the most useful parameter for preventing drinking habit. Stability analysis of the model is made using the basic reproduction number. The model is locally asymptotically stable at disease free or problem free equilibrium (DFE)
. It is found that, when
, a backward bifurcation can occur and when
, the endemic equilibrium
becomes stable. Further analysis gives the global asymptotic stability of DFE under some conditions. Our important analytical findings are illustrated through computer simulation. Epidemiological implications of our analytical findings are addressed critically.
MODULUS-BASED SUCCESSIVE OVERRELAXATION METHOD FOR PRICING AMERICAN OPTIONS
Zheng, Ning ; Yin, Jun-Feng ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 769~784
DOI : 10.14317/jami.2013.769
We consider the modulus-based successive overrelaxation method for the linear complementarity problems from the discretization of Black-Scholes American options model. The
-matrix property of the system matrix discretized from American option pricing which guarantees the convergence of the proposed method for the linear complementarity problem is analyzed. Numerical experiments confirm the theoretical analysis, and further show that the modulus-based successive overrelaxation method is superior to the classical projected successive overrelaxation method with optimal parameter.
A COMPLEXITY-REDUCED INTERPOLATION ALGORITHM FOR SOFT-DECISION DECODING OF REED-SOLOMON CODES
Lee, Kwankyu ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 785~794
DOI : 10.14317/jami.2013.785
Soon after Lee and O'Sullivan proposed a new interpolation algorithm for algebraic soft-decision decoding of Reed-Solomon codes, there have been some attempts to apply a coordinate transformation technique to the new algorithm, with a remarkable complexity reducing effect. In this paper, a conceptually simple way of applying the transformation technique to the interpolation algorithm is proposed.
MERIT FUNCTIONS FOR MATRIX CONE COMPLEMENTARITY PROBLEMS
Wang, Li ; Liu, Yong-Jin ; Jiang, Yong ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 795~812
DOI : 10.14317/jami.2013.795
The merit function arises from the development of the solution methods for the complementarity problems defined over the cone of non negative real vectors and has been well extended to the complementarity problems defined over the symmetric cones. In this paper, we focus on the extension of the merit functions including the gap function, the regularized gap function, the implicit Lagrangian and others to the complementarity problems defined over the nonsymmetric matrix cone. These theoretical results of this paper suggest new solution methods based on unconstrained and/or simply constrained methods to solve the matrix cone complementarity problems (MCCP).
STRONG CONVERGENCE THEOREMS FOR EQUILIBRIUM PROBLEMS, FIXED POINT PROBLEMS OF QUASI-NONEXPANSIVE MAPPINGS AND VARIATIONAL INEQUALITY PROBLEMS
Li, Meng ; Sun, Qiumei ; Zhou, Haiyun ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 813~823
DOI : 10.14317/jami.2013.813
In this paper, a new iterative algorithm involving quasi-nonexpansive mapping in Hilbert space is proposed and proved to be strongly convergent to a point which is simultaneously a fixed point of a quasi-nonexpansive mapping, a solution of an equilibrium problem and the set of solutions of a variational inequality problem. The results of the paper extend previous results, see, for instance, Takahashi and Takahashi (J Math Anal Appl 331:506-515, 2007), P.E.Maing
(Computers and Mathematics with Applications, 59: 74-79,2010) and other results in this field.
YEH CONVOLUTION OF WHITE NOISE FUNCTIONALS
Ji, Un Cig ; Kim, Young Yi ; Park, Yoon Jung ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 825~834
DOI : 10.14317/jami.2013.825
In this paper, we study the Yeh convolution of white noise functionals. We first introduce the notion of Yeh convolution of test white noise functionals and prove a dual property of the Yeh convolution. By applying the dual object of the Yeh convolution, we study the Yeh convolution of generalized white noise functionals, which is a non-trivial extension. Finally, we study relations between the Yeh convolution and Fourier-Gauss, Fourier-Mehler transform.
SECOND ORDER NONSMOOTH MULTIOBJECTIVE FRACTIONAL PROGRAMMING PROBLEM INVOLVING SUPPORT FUNCTIONS
Kharbanda, Pallavi ; Agarwal, Divya ; Sinha, Deepa ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 835~852
DOI : 10.14317/jami.2013.835
In this paper, we have considered a class of constrained non-smooth multiobjective fractional programming problem involving support functions under generalized convexity. Also, second order Mond Weir type dual and Schaible type dual are discussed and various weak, strong and strict converse duality results are derived under generalized class of second order (F,
)-V-type I functions. Also, we have illustrated through non-trivial examples that class of second order (F,
)-V-type I functions extends the definitions of generalized convexity appeared in the literature.
NONLINEAR FRACTIONAL PROGRAMMING PROBLEM WITH INEXACT PARAMETER
Bhurjee, A.K. ; Panda, G. ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 853~867
DOI : 10.14317/jami.2013.853
In this paper a methodology is developed to solve a nonlinear fractional programming problem, whose objective function and constraints are interval valued functions. Interval valued convex fractional programming problem is studied. This model is transformed to a general convex programming problem and relation between the original problem and the transformed problem is established. These theoretical developments are illustrated through a numerical example.
ANALYSIS OF THE SEQUENCES WITH OPTIMAL CROSS-CORRELATION PROPERTY
Kwon, Min-Jeong ; Cho, Sung-Jin ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 869~876
DOI : 10.14317/jami.2013.869
The design of large family size with the optimal cross-correlation property is important in spread spectrum and code division multiple access communication systems. In this paper we present the sequences with the decimation
, calculate the cross-correlation spectrum for
and count the number of the value
. The sequences have the optimal cross-correlation property. The work on this paper can make it easier to count the number of the whole value occurring for
EXISTENCE AND UNIQUENESS OF SOLUTIONS FOR A SINGULAR SYSTEM OF NONLINEAR FRACTIONAL DIFFERENTIAL EQUATIONS WITH INTEGRAL BOUNDARY CONDITIONS
Wang, Lin ; Lu, Xinyi ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 877~894
DOI : 10.14317/jami.2013.877
In this paper, we study the existence and uniqueness of solutions for a singular system of nonlinear fractional differential equations with integral boundary conditions. We obtain existence and uniqueness results of solutions by using the properties of the Green's function, a nonlinear alternative of Leray-Schauder type, Guo-Krasnoselskii's fixed point theorem in a cone. Some examples are included to show the applicability of our results.
STABILIZATION OF SWITCHED SYSTEMS WITH UNCONTROLLABLE SUBSYSTEMS
Zhu, Yanli ; Sun, Yuangong ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 895~906
DOI : 10.14317/jami.2013.895
In this paper, we study the stabilization problem of switched systems with both controllable and uncontrollable subsystems. By using an average dwell time approach, we first establish a sufficient condition such that the switched system is exponentially stabilizable under appropriate switching signals. We also extend this result to the switched system with nonlinear impulse effects and disturbances. Numerical examples are given to illustrate the theoretical results.
OPTIMAL POLICY NETWORKS
Lim, Jong Seul ;
Journal of applied mathematics & informatics, volume 31, issue 5_6, 2013, Pages 907~912
DOI : 10.14317/jami.2013.907
This paper focuses on the situation of optimizing the total cost with m given messages and n network nodes. Associated with each network node, a fixed cost is incurred to the receiver if at least one message is received. The mean and variance of the total costs are obtained. Normal approximation is used. Empirical results showed that the derived method reduces research work substantially.